MAUDE Adverse Event Report: SYNTHES GMBH 130 DEG AIMING ARM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH 130 DEG AIMING ARM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 03.037.013
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: h3, h6 investigation summary the product was not returned to j&j medtech orthopaedics.However, photos were provided for review.The photo investigation revealed photos only show part and lot number and no other observation pertaining to the nature of the reported event could be identified.Therefore, the investigation could not draw any conclusions about the reported event due to the insufficient evidence provided.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was not confirmed as the observed condition of the 130 deg aiming arm would have not contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): part # 03.037.013.Lot # l236645.Manufacturing site: werk hagendorf.Manufacturing date: 24 feb 2017.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.
 
Event or Problem Description
It was reported that the distal targeting did not work properly for inserting the locking screw on a case.When drilling for the distal screw, the drill bit would collide with the nail rather than pass through freely.It was ensured that all connection points were tight, including the connecting screw for the nail that attaches the insertion handle as well as the screw that fastens the aiming arm to the insertion handle and the problem persisted.Surgery was completed without considerable difficulty.Surgeon placed distal, locking screw free hand without the use of the aiming arm.

Brand Name
130 DEG AIMING ARM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
WERK HAEGENDORF
im bifang 6
haegendorf 4614
SZ   4614
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key22954614
Report Number8030965-2025-08951
Device Sequence Number15831509
Product Code HSB
UDI-Device Identifier10886982070296
UDI-Public(01)10886982070296(10)L236645
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K131548
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.037.013
Device Lot NumberL236645
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/15/2025
Initial Report FDA Received Date09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/01/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age87 YR
Patient SexFemale
Patient Weight77 KG